Alert archive / Florida / Severe Thunderstorm Warnings in 2001

Severe Thunderstorm Warning 210, NWS Jacksonville, FL

August 21, 2001Flagler County, Putnam County, Florida

NWS Jacksonville, FL issued this severe thunderstorm warning at Aug 21, 2001, 6:32 PM EDT for Flagler County, Putnam County, Florida. It was in force for 28 min. 2 reports came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Aug 21, 2001, 6:32 PM EDT (22:32 UTC)
Expired
Aug 21, 2001, 7:00 PM EDT
In force
28 min
Issued by
NWS Jacksonville, FL
Area
Whole counties

Counties Flagler County, FL, Putnam County, FL

What was reported inside it

TimeReportWhereRemark
Aug 21, 6:35 PM EDTHail 0.75Crescent City, FL
Aug 21, 6:35 PM EDTHail 0.88St Johns Park, FL

NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.

The nearest sounding before it

Jacksonville, FL (KJAX), launched 12:00Z, 10.5 hours before the alert went out and 108 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jacksonville, FL at 12:00Z on 2001-08-21Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1561 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jacksonville, FL at 12:00Z on 2001-08-21The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 92 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1561 J/kg
Mixed-layer CIN
-58 J/kg
Mixed-layer LCL
1029 m above ground
0-6 km bulk shear
28 kt
0-1 km storm-relative helicity
92 m²/s²
0-3 km storm-relative helicity
112 m²/s²
Significant tornado parameter
0.5
Supercell composite
3.8

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

073 
WUUS52 KJAX 212232
SVRJAX
FLC035-107-212300-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSONVILLE FL
632 PM EDT TUE AUG 21 2001

THE NATIONAL WEATHER SERVICE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHWESTERN FLAGLER COUNTY IN NORTHEAST FLORIDA
  SOUTHEASTERN PUTNAM COUNTY IN NORTHEAST FLORIDA

* UNTIL 700 PM EDT

* AT 632 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM WITH LARGE HAIL OVER CRESCENT CITY...MOVING
  NORTH AT 5 MPH.

* SOME LOCATIONS NEAR THE PATH OF THE STORM THROUGH 700 PM EDT...
  CRESCENT CITY AND LAKE COMO...
  ANDALUSIA...

INTENSE LIGHTNING IS OCCURRING WITH THIS STORM. IF OUTDOORS...STAY
AWAY FROM ISOLATED HIGH OBJECTS SUCH AS TREES. MOVE INDOORS IF
POSSIBLE. WHEN INDOORS...STAY AWAY FROM WINDOWS AND DOORS.

$$

HESS

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jacksonville, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 21, 1:35 PM EDT, 4 hours 57 minutes earlier.

Area forecast discussion, Aug 21, 1:35 PM EDT, 4 hours 57 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSONVILLE FL
135 PM EDT TUE AUG 21 2001

CURRENTLY...COLD FRONT EXTENDS FROM NEAR KSSI TO NEAR KTLH.
PREFRONTAL TROF CONTINUES OVER CENTRAL FL. CU FIELD GENERALLY
SMALL...WITH SOME ENHANCEMENT OVER COASTAL SE GA AND THE OKEFENOKEE.
THIS IS THE RESULT OF SOME LOW-LEVEL MOISTURE POOLING AND
CONVERGENCE AHEAD OF THE FRONT. EAST COAST AND WEST COAST SEABREEZE
HAVE BEGUN AT SOME LOCATIONS...BUT SO FAR MAKING LITTLE HEADWAY.

MODELS...ALL MODELS CONTINUE TO BRING DRY AIR S. ETA INDICATES A BIT
MORE LOW-LEVEL MOISTURE AND SEABREEZE INDUCED LIFT TOMORROW AFTN.

PUBLIC...CONVECTION THIS AFTN AND EVENING WILL BE FIGHTING
SUBSIDENCE AND DRY AIR WHICH CONTINUES TO PUSH IN FROM THE NW. BEST
POPS STILL EXPECTED FOR E COAST AND S ZONES...BUT ON THE LOW SIDE.
ANY TSTMS THAT DO DEVELOP WILL HAVE HAIL AND WIND POTENTIAL...BUT
SHOULD BE ISOLATED AT BEST. FOR WED...NIL POPS IN MOST LOCATIONS.
WILL KEEP A <20 POP OVER S SUWANNEE VALLEY DUE TO PROXIMITY OF
GREATER MOISTURE...AND POSSIBLE LATE COLLISION OF PREVALENT E COAST
SEABREEZE AND GULF COAST BREEZE. EVEN HERE...SUBSIDENCE SHOULD KILL
MOST ACTIVITY. ALL-IN-ALL...NOT MUCH CHANGE TO FCST PACKAGE. AS DEW
POINTS ARE IN THE MID 60S OVER N ZONES AND DRY AIR ADVECTION
CONTINUES...WILL INDICATE MID TO UPPER 60S FOR LOWS TONIGHT.

EXTENDED...INDICATIONS OF A TROPICAL WAVE MOVING TOWARD THE SE U.S.
COAST DURING THE WEEKEND OR VERY EARLY NEXT WEEK. PER MRF AND
NHC/HPC DISCUSSION OF SYSTEM BYPASSING US...WILL JUST CONTINUE NEAR
TO ABOVE NORMAL TEMPS AND BRING POPS BACK UP TO NEAR NORMAL.

MARINE...AVN STILL DEVELOPS A FAIRLY POTENT LOW OFF OF SC LATE WED.
OTHER MODELS SHOW NO SIGN OF THIS...BUT THERE IS CONTINUITY WITH
PREVIOUS AVN GUIDANCE. WILL GO WITH THE CONSENSUS AND CONTINUE
GENERALLY LIGHT WINDS.

PRELIM...
AMG 67/93/69/93 000-
SSI 71/87/73/87 1001
JAX 69/91/70/91 1--2
GNV 71/92/70/92 11-2 31

.JAX...
.GA...NONE.
.FL...NONE.

PUBLIC/MARINE...CARROLL
AVIATION/FIRE...SHASHY

Nearby

Severe Thunderstorm Warnings in Florida, 2001Every severe thunderstorm warning in 2001

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.